Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 281, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 22, 2011, 7:17 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 22, 2011, 7:40 PM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
427 WUUS52 KJAX 222317 SVRJAX FLC031-109-230000- /O.NEW.KJAX.SV.W.0281.110822T2317Z-110823T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 717 PM EDT MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 800 PM EDT * AT 716 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UNF...AND MOVING SOUTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSONVILLE BEACH...PONTE VEDRA BEACH...PALM VALLEY...SAWGRASS... BAYARD...DURBIN...GUANA RIVER STATE PARK...SOUTH PONTE VEDRA BEACH AND VILANO BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE POTENTIAL WILL ALSO EXIST FOR NICKEL SIZE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2993 8129 2990 8153 3031 8159 3034 8139 TIME...MOT...LOC 2316Z 348DEG 23KT 3027 8148 $$ SHASHY
1 follow-up statement
739 WWUS52 KJAX 222340 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT MON AUG 22 2011 FLC031-109-222350- /O.CAN.KJAX.SV.W.0281.000000T0000Z-110823T0000Z/ ST. JOHNS FL-DUVAL FL- 740 PM EDT MON AUG 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUVAL AND NORTHERN ST. JOHNS COUNTIES IS CANCELLED... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2993 8129 2990 8153 3031 8159 3034 8139 TIME...MOT...LOC 2340Z 342DEG 12KT 3018 8145 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:50 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON AUG 22 2011 .SHORT TERM...AT 200 PM EDT...SHOWERS AND STORMS WERE INCREASING IN BOTH COVERAGE AND INTENSITY WITH STRONG THUNDERSTORMS DEVELOPING IN VICINITY OF SURFACE TROUGH NEAR THE ALTAMAHA RIVER. FOR THE REMAINDER OF TODAY... SHOWERS AND STORMS WILL ADVANCE TOWARDS THE EAST-SOUTHEAST WITH THE GREATEST COVERAGE LIKELY TO OCCUR NEAR THE I-95 CORRIDOR LATE IN THE DAY. THE FORECAST THROUGH THURSDAY CALLS FOR HIGH TEMPERATURES BETWEEN 90 AND 95 DEGREES WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY (WITH EMPHASIS DURING THE AFTERNOON HOURS). A FULL SCALE TROUGH NEAR THE EASTERN SEABOARD IS FORECAST TO LIFT EAST AND WEAKEN OVER THE NEXT SEVERAL DAYS...BUT WILL CONTINUE TO INFLUENCE THE PATH OF HURRICANE IRENE. THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER HAS BEEN SHIFTED EAST IN RESPONSE TO HURRICANE IRENE SKIRTING THE NORTHERN COAST OF HISPANIOLA (IN LIEU OF CROSSING). THE CENTER OF HURRICANE IRENE IS FORECAST TO REACH THE NORTHERN BAHAMAS ON THURSDAY WITH BREEZY NORTHEASTERLY WINDS ESTABLISHING OVER THE LOCAL COASTAL COUNTIES. .LONG TERM...PER THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...IRENE IS FORECAST TO LIFT NORTHWEST THEN NORTH AND STRENGTHEN INTO A MAJOR HURRICANE. THE CENTER OF IRENE IS NOW FORECAST TO POSITION ALMOST A HUNDRED MILES EAST OF THE LOCAL MAINLAND LATE FRIDAY INTO FRIDAY NIGHT. IF THIS NEW TRACK IS REALIZED...THERE IS STILL THE POTENTIAL FOR TROPICAL STORM FORCE WINDS ON FRIDAY AND FRIDAY NIGHT. RESIDENTS ARE REMINDED THAT THE STORMS LOCAL IMPACTS ARE STILL UNCERTAIN AND WILL BE HIGHLY DEPENDENT UPON ITS EXACT TRACK AND INTENSITY. && .AVIATION...SCATTERED STORMS THIS AFTERNOON AS A TROUGH OF LOW PRESSURE APPROACHES THE AREA. HAVE VCTS AT ALL TERMINALS TIL 02Z. AMENDMENTS MAY BE NEEDED FOR POSSIBLE MVFR DUE TO TS. && .MARINE...LIGHT WINDS EXPECTED THRU WED. WINDS/SEAS FROM IRENE ARE EXPECTED TO INCREASE BY THURSDAY. TROPICAL STORM CONDITIONS POSSIBLE IN THE NEAR SHORE WATERS AND HURRICANE CONDITIONS POSSIBLE OFFSHORE. RIP CURRENTS: LOW RISK THRU TUE WITH INCREASING THREAT BY WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 72 93 / 20 30 20 30 SSI 78 90 76 89 / 40 20 20 30 JAX 74 93 73 92 / 30 30 20 30 SGJ 76 91 75 91 / 40 20 20 40 GNV 73 94 72 92 / 30 40 20 30 OCF 73 93 72 93 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/PETERSON/PRESNALL
Hazardous weather outlook, Aug 22, 5:06 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 AM EDT MON AUG 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 506 AM EDT MON AUG 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THESE STORMS COULD BE STRONG WITH GUSTY WINDS AND PERIODS OF HEAVY RAINFALL. A FEW OF THESE STORMS COULD BECOME SEVERE...MAINLY IN SOUTHEAST GEORGIA. HEAT INDICES IN THE 100 TO 105 RANGE CAN BE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. A FEW OF THESE STORMS COULD BECOME STRONG AND CAPABLE OF PRODUCING STRONG WIND GUSTS AND PERIODS OF HEAVY RAINFALL. HURRICANE IRENE MAY IMPACT PORTIONS OF THE FORECAST AREA LATER THIS WEEK. WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY DEPENDENT UPON ITS EXACT TRACK AND INTENSITY...AT THIS TIME...NOW IS THE TIME FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY. SOME SUGGESTED ACTIONS... REVIEW YOUR FAMILY'S HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT...SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. REVIEW EVACUATION ROUTES SHOULD THAT BECOME NECESSARY. MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME...ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. AS THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA ON THE PROGRESS OF THE STORM AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 22, 3:59 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT MON AUG 22 2011
GAZ133-135-222045-
APPLING-JEFF DAVIS-
359 PM EDT MON AUG 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF PINE GROVE...OR 6
MILES NORTH OF BAXLEY...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH...PINE
GROVE...GRAHAM AND BAXLEY THROUGH 445 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3196 8241 3197 8239 3194 8234 3194 8228
3192 8223 3183 8215 3168 8242 3193 8262
3194 8261 3197 8255 3195 8250 3197 8250
3198 8247
TIME...MOT...LOC 1959Z 334DEG 15KT 3183 8238
SHULERLocal storm report, Aug 22, 4:49 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 N SCREVEN 31.56N 82.02W
08/22/2011 WAYNE GA EMERGENCY MNGR
WAYNE COUNTY EMERGENCY MANAGER REPORTED 5 TREES DOWN AND
A GLASS DOOR BLOWN OUT AT GA HWY 203 AND ODUM SCREVEN RD.
&&
SPRESNALLLocal storm report, Aug 22, 4:57 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG WAYNESVILLE 31.23N 81.79W
08/22/2011 BRANTLEY GA EMERGENCY MNGR
A POWER POLE REPORTED DOWN IN WAYNESVILLE.
&&
ARSLocal storm report, Aug 22, 5:59 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NNE DOUGLAS 31.51N 82.85W
08/22/2011 COFFEE GA 911 CALL CENTER
CENTRAL DISPATCH PASSED ALONG A REPORT OF 6 TO 7 TREES
DOWN ON NORTHSIDE DRIVE NEAR QUINCEY BATTEN LOOP.
&&
SHULERSpecial weather statement, Aug 22, 6:35 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT MON AUG 22 2011
FLZ025-033-222315-
DUVAL-ST. JOHNS-
635 PM EDT MON AUG 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHERN ST. JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF OCEANWAY...OR 8 MILES
WEST OF TALBOT ISLAND...MOVING SOUTH AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND OCEANWAY...LITTLE TALBOT
ISLAND...FORT CAROLINE...ARLINGTON...MAYPORT...UNF...SAWGRASS...SAN
PABLO...PONTE VEDRA BEACH AND PALM VALLEY THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3013 8156 3052 8168 3055 8159 3054 8158
3054 8155 3053 8153 3056 8152 3056 8150
3054 8149 3052 8145 3039 8138 3035 8139
3019 8135
TIME...MOT...LOC 2236Z 341DEG 15KT 3047 8154
SHASHYSpecial weather statement, Aug 22, 6:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT MON AUG 22 2011
GAZ135-136-222345-
APPLING-WAYNE-
653 PM EDT MON AUG 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND
EASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
745 PM EDT...
AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17 MILES
NORTH OF ODUM TO 7 MILES NORTHEAST OF DOCTORTOWN...MOVING SOUTH AT 15
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
DOCTORTOWN...ODUM...MOUNT PLEASANT...JESUP AND GARDI THROUGH 745 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3190 8211 3185 8209 3183 8201 3179 8198
3180 8195 3166 8183 3167 8181 3158 8169
3156 8169 3155 8166 3142 8165 3140 8167
3140 8170 3164 8213 3191 8220
TIME...MOT...LOC 2253Z 347DEG 13KT 3187 8211 3169 8174
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 22, 5:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Aug 22, 6:35 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Aug 22, 6:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 49 min |
| Aug 22, 6:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Aug 22, 7:58 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.